HYPOPIGMENTATION FOLLOWING STEROID INJECTION
Hypopigmentation several months after steroid injection of the elbow.
Hypopigmentation may occur at the site of steroid injection and/or along the draining lymphatics of a site injected with corticosteroid crystal suspension. Lesions initially injected may range from a joint, a hypertrophic scar, alopecia areata, psoriasis, ganglion cyst, or a corn.
The hypopigmentation occurs at or near the site of injection often along with atrophy. It may extend as a linear, streaky and following the draining lymphatics. It typically occurs several weeks to months after the injection. Easy bruising may also occur at the site.
Spontaneous resolution often occurs after several months.
Circular hypopigmentation and atrophy.
Linear Lymphatic Hypopigmentation. Dermatology Online Journal 18;5
It is not the intention of RegionalDerm.com to provide specific medical advice, diagnosis or treatment. RegionalDerm.com only intends to provide users with information regarding various medical conditions for educational purposes and will not provide specific medical advice. Information on RegionalDerm.com is not intended as a substitute for seeking medical treatment and you should always seek the advice of a qualified healthcare provider for diagnosis and for answers to your individual questions. Information contained on RegionalDerm.com should never cause you to disregard professional medical advice or delay seeking treatment. If you live in the United States and believe you are having a medical emergency call 911 immediately.